• question-icon

    What causes elevated postprandial blood glucose levels?

default
Posted on Tue, 4 Jul 2017 in Diabetes
Question: I took the 1000 mg of metformin at 7 oclock am. at 9 sm my glucose is 321. tool celexa lisnopril also. is 321 dangerous. drank lots of water in 2 hours. I'm 51. any advice
doctor
Answered by Dr. Mirjeta Guni 30 minutes later
Brief Answer:
About high blood sugar;

Detailed Answer:
Hello and thank you for asking!
The rapid postprandial raise of blood glucose is probably caused by a rich meal in carbohydrates, or a need to change the therapy if HbA1c ( the mean glucose level of the last three months) is high.
For the moment it is not an emergency. Just keep monitoring the blood sugar,avoid the foods rich in carbohydrates and keep drinking water.
Hope i have been helpful.
Kind regards,
Dr.Mirjeta


Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Mirjeta Guni 45 minutes later
had water and bowl of low sugar cereal. and took 10 units of insulin last nite at 10 pm
doctor
Answered by Dr. Mirjeta Guni 5 hours later
Brief Answer:
About high glucose levels;

Detailed Answer:
Hi again,
It is very difficult to judge about a single glucose level. Of course some more information are needed.
The main causes of raise in blood sugar are;
-Exaggerated carbohydrate intake
-Less physical activity
- The presence of a '' stressful" event such as fever, psychological stress ect.
- The treatment is not more efficient and should be modified. Probably rapid insulin before the meals is needed.
As I mentioned before the HbA1c is very important to judge about the treatment modification.
Keep monitoring the blood sugar fasting, before and after meals to see the tendency of the glucose levels.
Best wishes,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2309 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Celexa

doctor1 MD

I am currently prescribed Celexa (citalopram) 20 mg daily and Saphris (asenapine) 10 mg daily. Would it be safe to take Coricidin HBP Cough and...

doctor1 MD

My grandmother feels weak and dizzy every morning. She is not a diabetic. We have taken her to the hospital four times. I had them take her off her...

doctor1 MD

I have been on Celexa for about 2 months. I do not like it as I can not sleep (without Klonopin) and I am weaning off of it gradually. I took 20 mg...

doctor1 MD

Hi, my name is Benjamin Perfect. I am currently taking 10 mg of generic Celexa every morning. My doctor has also tried to get me to take...

doctor1 MD

My son is taking the flowing druges all at once and he wonts to know what can happen he is in prison they are Celexa ,Seroecel, Neurontin...

doctor1 MD

I'm 52 years old. on many meds. recently I have been feeling like buggs are crawling on my arms. From wrist to shoulder. take metoprol,lisnipril...

doctor1 MD

Hi I am a recovering oxycodone user for 8 yrs, I have developed bleeding finger nails,their falling off & throb, My ankles & legs are swelling & I...

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Mirjeta Guni
  • Q - What causes blurred vision, digestive issues and dizziness when...

  • Q - What causes weight gain and heat intolerance while on Synthroid,...

  • Q - Suggest treatment for weight gain when diagnosed with adrenal fatigue

  • Q - What causes hyperthyroidism?

  • Q - What are the side effects of long term intake of Aspirin?

  • Q - What do anxiety and palpitations and TSH level of 3.0 indicate?

  • Q - Suggest the ideal dosage for vitamin D supplement

  • Q - What causes increased weight gain with abdominal pain?

  • Q - Suggest treatment for insomnia and dizziness in a hypertensive person

  • Q - What are the possible effects of switching from Humalog to Novolog?

backtotop2